Can Propecia Cause Groin Pain?December 1st, 2010
Q: I started using both Propecia (finasteride) and Rogaine for roughly the past 15 weeks. In the last month I’ve been experiencing pain in my left testicle area. At first I thought this may be due to Varicocele; however, after some quick internet searches I thought it may also be the Propecia. The pain doesn’t seem to be in the testicle itself as much as the surrounding veins on the left side. What should I do? — B.L., Houston, TX
A: Your symptoms are the classic ones of a varicocele, namely pain on the left side that is adjacent to the testicle. Symptoms of finasteride would more likely be bilateral, although the discomfort does not need to be in the testicle itself. If your symptoms are worse at the end of the day when you have been standing, and less in the AM when you first arise, these suggest a varicocele.
In your pain is consistently worse towards the end of the day, I would see a urologist, as surgical intervention might be warranted, particularly if it is affecting sperm counts – which should be checked as part of the evaluation.
If this is not the case, then stop finasteride for a least a month and see if the symptoms subside. If they do go away off finasteride, I would not take the medication again. If the symptoms persist off finasteride, I would still see a urologist.
- Is the Dose of Finasteride the Same for Everyone?
- Does Propecia Work in Older Patients?
- Does Propecia Work for Life or Does it Stop Working Over Time?
- Is Propecia and/or Rogaine Mandatory after a Hair Transplant?
- Do Propecia (Finasteride) and Rogaine (Minoxidil) Work on Front of the Scalp?
Topic: Drugs (Medications)
Tags: Hair Loss Medication, Propecia (Finasteride), Propecia Persistent Side Effects, Propecia Side Effects, Rogaine (Minoxidil), Sexual Side Effects, Sperm Count, Varicocele Posted by Robert M. Bernstein M.D. on December 1st, 2010 at 10:04 am